The Math Forum

Search All of the Math Forum:

Views expressed in these public forums are not endorsed by NCTM or The Math Forum.

Math Forum » Discussions » sci.math.* » sci.math.research

Notice: We are no longer accepting new posts, but the forums will continue to be readable.

Topic: Dimensional restrictions for these papers ??
Replies: 0  

Advanced Search

Back to Topic List Back to Topic List  
Rodolfo Conde

Posts: 16
Registered: 3/24/10
Dimensional restrictions for these papers ??
Posted: Sep 6, 2010 3:35 PM
  Click to see the message monospaced in plain text Plain Text   Click to reply to this topic Reply


In my work with topological manifolds, i am using results from the
following paper

COUNTING TOPOLOGICAL MANIFOLDS, J. Cheeger and J. M. Kister, Topology
Vol. 9 pp149-151, 1970

This article uses the main result (Theorem 5.1, i believe) from the
following article of Kirby and Edwards

Deformations of spaces of imbeddings, Ann. of Math. 2nd series, vol.
93, no. 1 pp63-88, 1971.

My supervisor has told me that sometimes for one reason or other, there
can be some restrictions in the results that did not make it in the
paper, but the experts do know about these restrictions.

I would like to know if someone knows about dimensional restrictions in
the results of the above papers, specifically, dimensional restrictions.
Using the first paper, i can derive results that are know to be false,
at least in dimension 4 for topological manifolds (simplicial triangulation)

Does someone know if the above papers have some reestrictions on
dimension that are not listed in the papers ??

thanks in advance for your help...


Point your RSS reader here for a feed of the latest messages in this topic.

[Privacy Policy] [Terms of Use]

© The Math Forum at NCTM 1994-2018. All Rights Reserved.